Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Feb 24, 2011, 1:19 PM CST for Bates County, Vernon County, Missouri. It took effect at Feb 27, 2011, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 1:19 PM CST (19:19 UTC)
- In effect from
- Feb 27, 2011, 12:00 AM CST
- Expired
- Feb 26, 2011, 9:20 AM CST
- In force
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
Counties Bates County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Osage River near Schell City (SCZM7).
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 35 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
870 WGUS43 KSGF 241919 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 119 PM CST THU FEB 24 2011 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KANSAS...MISSOURI... LITTLE OSAGE RIVER AT FULTON AFFECTING BOURBON COUNTY OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY .WIDESPREAD RAINFALL OF ONE TO TWO INCHES ACROSS THE MARMATON...OSAGE...AND SAC RIVER BASINS WILL CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE FROM FRIDAY THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS...AND BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && KSC011-250719- /O.NEW.KSGF.FL.W.0003.110225T1000Z-110226T1246Z/ /FTNK1.1.ER.110225T1000Z.110225T1200Z.110225T1246Z.NO/ 119 PM CST THU FEB 24 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE LITTLE OSAGE RIVER AT FULTON. * AT 12:15 PM THURSDAY THE STAGE WAS 7.6 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 22.3 FEET TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TOMORROW MORNING. * IMPACT...AT 22.0 FEET...MINOR FLOODING BEGINS AT THE GAGE SITE. FLOOD WATERS MAINLY AFFECT FARMLAND ALONG THE LITTLE OSAGE RIVER BASIN BETWEEN THE GAGE SITE AND HIGHWAY 31 WEST OF FULTON. $$ MOC013-217-250718- /O.NEW.KSGF.FL.W.0004.110226T1630Z-110301T1912Z/ /SCZM7.1.ER.110226T1630Z.110227T0600Z.110228T1912Z.NO/ 119 PM CST THU FEB 24 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE OSAGE RIVER NEAR SCHELL CITY. * AT 1:01 PM THURSDAY THE STAGE WAS 16.0 FEET. * FLOOD STAGE IS 30.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...STEADY RISE TO ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 30.5 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON. * IMPACT...AT 31.0 FEET...FLOOD WATERS IMPACT LOW LYING AREAS WEST OF SCHELL CITY. ALSO, FLOOD WATERS AFFECT THE FOUR RIVER CONSERVATION AREA APPROXIMATELY 10 MILES WEST OF SCHELL CITY. $$ MOC039-250718- /O.NEW.KSGF.FL.W.0005.110225T1115Z-110227T0742Z/ /CMZM7.1.ER.110225T1115Z.110226T0000Z.110226T0742Z.NO/ 119 PM CST THU FEB 24 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE SAC RIVER NEAR CAPLINGER MILLS. * AT 12:45 PM THURSDAY THE STAGE WAS 7.4 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 17.3 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE CAMPGROUND AT CAPLINGER MILLS FLOODS. $$ TERRY
4 follow-up statements
171 WGUS83 KSGF 250628 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1228 AM CST FRI FEB 25 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KANSAS... LITTLE OSAGE RIVER AT FULTON AFFECTING BOURBON COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY .HEAVY RAINFALL FROM WEDNESDAY NIGHT AND THURSDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-252128- /O.CON.KSGF.FL.W.0001.000000T0000Z-110228T2048Z/ /HTNM7.1.ER.110225T0503Z.110227T0600Z.110227T2048Z.NO/ 1228 AM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE RIVER NEAR HORTON. * AT 11:45 PM THURSDAY THE STAGE WAS 41.1 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY AFTERNOON. $$ KSC011-250658- /O.CAN.KSGF.FL.W.0003.000000T0000Z-110226T1246Z/ /FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1228 AM CST FRI FEB 25 2011 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE OSAGE RIVER AT FULTON. * AT 11:15 PM THURSDAY THE STAGE WAS 19.6 FEET. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 19.7 FEET. THE RIVER WILL FALL TO 10.2 FEET BY LATE FRIDAY NIGHT. $$ MOC217-252127- /O.EXT.KSGF.FL.W.0002.110225T0922Z-110228T1350Z/ /NVDM7.1.ER.110225T0922Z.110226T1200Z.110227T1350Z.NO/ 1228 AM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA 5NW. * AT 11:45 PM THURSDAY THE STAGE WAS 17.6 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 23.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 24.0 FEET...FLOOD WATERS CAUSE THE COUNTY ROAD, WEST OF THE GAGE SITE, TO BECOME IMPASSABLE. $$ MOC013-217-252127- /O.EXT.KSGF.FL.W.0004.110227T0000Z-110228T0000Z/ /SCZM7.1.ER.110227T0000Z.110227T0000Z.110227T0000Z.NO/ 1228 AM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE OSAGE RIVER NEAR SCHELL CITY. * AT 11:45 PM THURSDAY THE STAGE WAS 24.2 FEET. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW EVENING. * IMPACT...AT 30.0 FEET...FLOOD WATERS AFFECT THE SCHELL-OSAGE CONSERVATION AREA, THE OLD RIVER ROAD NORTH OF SCHELL CITY, AND LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE SITE. $$ MOC039-252127- /O.EXT.KSGF.FL.W.0005.110225T1430Z-110227T0208Z/ /CMZM7.1.ER.110225T1430Z.110225T1800Z.110226T0208Z.NO/ 1228 AM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE SAC RIVER NEAR CAPLINGER MILLS. * AT 11:45 PM THURSDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 16.7 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE CAMPGROUND AT CAPLINGER MILLS FLOODS. $$
991 WGUS83 KSGF 251542 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 942 AM CST FRI FEB 25 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES .HEAVY RAINFALL YESTERDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-260642- /O.EXT.KSGF.FL.W.0001.000000T0000Z-110228T1303Z/ /HTNM7.1.ER.110225T0503Z.110226T1200Z.110227T1303Z.NO/ 942 AM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE RIVER NEAR HORTON. * AT 8:45 AM FRIDAY THE STAGE WAS 41.9 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.9 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. $$ MOC217-260641- /O.EXT.KSGF.FL.W.0002.000000T0000Z-110228T0815Z/ /NVDM7.1.ER.110225T1011Z.110226T1200Z.110227T0815Z.NO/ 942 AM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA 5NW. * AT 8:45 AM FRIDAY THE STAGE WAS 20.8 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. * IMPACT...AT 24.0 FEET...FLOOD WATERS CAUSE THE COUNTY ROAD, WEST OF THE GAGE SITE, TO BECOME IMPASSABLE. $$ MOC013-217-260641- /O.EXT.KSGF.FL.W.0004.110227T0600Z-110301T0600Z/ /SCZM7.1.ER.110227T0600Z.110227T0600Z.110228T0600Z.NO/ 942 AM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE OSAGE RIVER NEAR SCHELL CITY. * AT 8:45 AM FRIDAY THE STAGE WAS 26.3 FEET. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY SUNDAY MORNING. * IMPACT...AT 30.0 FEET...FLOOD WATERS AFFECT THE SCHELL-OSAGE CONSERVATION AREA, THE OLD RIVER ROAD NORTH OF SCHELL CITY, AND LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE SITE. $$ MOC039-251612- /O.CAN.KSGF.FL.W.0005.000000T0000Z-110227T0208Z/ /CMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 942 AM CST FRI FEB 25 2011 THE FLOOD WARNING IS CANCELLED FOR THE SAC RIVER NEAR CAPLINGER MILLS. * AT 8:45 AM FRIDAY THE STAGE WAS 15.5 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.9 FEET AND WILL REMAIN CLOSE TO FLOOD STAGE UNITL THIS EVENING THE RIVER WILL THEN FALL TO 13.5 FEET TOMORROW MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE CAMPGROUND AT CAPLINGER MILLS FLOODS. $$
672 WGUS83 KSGF 260201 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 801 PM CST FRI FEB 25 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES .RUNOFF FROM HEAVY RAINFALL THAT FELL ON THURSDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-261701- /O.EXT.KSGF.FL.W.0001.000000T0000Z-110228T1903Z/ /HTNM7.1.ER.110225T0503Z.110226T1800Z.110227T1903Z.NO/ 801 PM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE RIVER NEAR HORTON. * AT 7:45 PM FRIDAY THE STAGE WAS 42.3 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.9 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY AFTERNOON. $$ MOC217-261701- /O.EXT.KSGF.FL.W.0002.000000T0000Z-110228T0900Z/ /NVDM7.1.ER.110225T1011Z.110226T1200Z.110227T0900Z.NO/ 801 PM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA 5NW. * AT 7:45 PM FRIDAY THE STAGE WAS 21.7 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.4 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 22.0 FEET...FLOOD WATERS IMPACT THE COUNTY ROAD, WEST OF NEVADA, AT THE GAGE SITE. $$ MOC013-217-261700- /O.EXT.KSGF.FL.W.0004.110227T0600Z-110301T1200Z/ /SCZM7.1.ER.110227T0600Z.110227T0600Z.110228T1200Z.NO/ 801 PM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE OSAGE RIVER NEAR SCHELL CITY. * AT 7:45 PM FRIDAY THE STAGE WAS 27.7 FEET. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY SUNDAY MORNING. * IMPACT...AT 30.0 FEET...FLOOD WATERS AFFECT THE SCHELL-OSAGE CONSERVATION AREA, THE OLD RIVER ROAD NORTH OF SCHELL CITY, AND LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE SITE. $$ MOC039-260231- /O.CAN.KSGF.FL.W.0006.000000T0000Z-110227T0309Z/ /CMZM7.1.ER.110225T1913Z.110225T2215Z.110226T0046Z.NO/ 801 PM CST FRI FEB 25 2011 THE FLOOD WARNING IS CANCELLED FOR THE SAC RIVER NEAR CAPLINGER MILLS. * AT 7:45 PM FRIDAY THE STAGE WAS 15.6 FEET. * FLOOD STAGE IS 16.0 FEET. * FELL BELOW FLOOD STAGE AT 6:46 PM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.9 FEET BY SUNDAY MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE CAMPGROUND AT CAPLINGER MILLS FLOODS. $$
668 WGUS83 KSGF 261520 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 920 AM CST SAT FEB 26 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY .HEAVY RAINFALL ON THURSDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-270620- /O.EXT.KSGF.FL.W.0001.000000T0000Z-110228T1936Z/ /HTNM7.1.ER.110225T0503Z.110226T1800Z.110227T1936Z.NO/ 920 AM CST SAT FEB 26 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE RIVER NEAR HORTON. * AT 8:45 AM SATURDAY THE STAGE WAS 42.8 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.9 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. $$ MOC217-270620- /O.EXT.KSGF.FL.W.0002.000000T0000Z-110228T0712Z/ /NVDM7.1.ER.110225T1011Z.110226T1445Z.110227T0712Z.NO/ 920 AM CST SAT FEB 26 2011 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA 5NW. * AT 8:45 AM SATURDAY THE STAGE WAS 22.4 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT. * IMPACT...AT 22.0 FEET...FLOOD WATERS IMPACT THE COUNTY ROAD, WEST OF NEVADA, AT THE GAGE SITE. $$ MOC013-217-261550- /O.CAN.KSGF.FL.W.0004.000000T0000Z-110301T1200Z/ /SCZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 920 AM CST SAT FEB 26 2011 THE FLOOD WARNING IS CANCELLED FOR THE OSAGE RIVER NEAR SCHELL CITY. * AT 8:45 AM SATURDAY THE STAGE WAS 28.5 FEET. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 29.2 FEET TOMORROW EARLY AFTERNOON. * IMPACT...AT 30.0 FEET...FLOOD WATERS AFFECT THE SCHELL-OSAGE CONSERVATION AREA, THE OLD RIVER ROAD NORTH OF SCHELL CITY, AND LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE SITE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 24, 12:53 PM CST, 26 minutes earlier.
Area forecast discussion, Feb 24, 12:53 PM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 PM CST THU FEB 24 2011 ...UPDATED HYDROLOGY SECTION... .DISCUSSION... MAIN FOCUS WITH THIS FORECAST PACKAGE WILL BE CENTERED ON TWO MAIN STORM SYSTEMS...ONE TO AFFECT THE AREA FOR THE REMAINDER OF THE OVERNIGHT INTO THURSDAY EVENING...AND THE NEXT ON SUNDAY INTO SUNDAY NIGHT. QUICK UPPER LEVEL FLOW ACROSS MUCH OF THE CONUS WITH A SHORTWAVE NUDGING INTO THE SOUTHERN ROCKIES. THIS WAS THE CLOSED SYSTEM OFF THE CALIFORNIA COAST THE PAST COUPLE OF NIGHTS AND HAS BECOME AN OPEN WAVE AS IT HAS SHIFTED EAST. BROAD...QUICK SOUTHWEST FLOW EXTENDS OUT AHEAD OF THIS WAVE THROUGH MUCH OF THE REMAINDER OF THE CONUS. AT THE SURFACE...A COLD FRONT WAS PUSHING INTO NORTHWEST MISSOURI WHILE AN INVERTED TROUGH EXTENDED NORTHEAST OUT OF A SURFACE LOW IN THE SOUTHERN HIGH PLAINS INTO WEST CENTRAL MISSOURI. CONVECTION WAS ALREADY TAKING PLACE OVER SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI IN ASSOCIATION WITH THIS BOUNDARY AND SOME SHORTWAVE ENERGY ALOFT MOVING IN FROM THE SOUTHWEST. PRETTY DECENT LOW LEVEL MOISTURE ADVECTION ALSO TAKING PLACE WHICH WAS AIDING IN A SECOND AREA OF CONVECTION SHIFTING EAST NORTHEAST OUT OF ARKANSAS INTO SOUTH CENTRAL MISSOURI. FOR TODAY...FRONTAL BOUNDARY WILL LIKELY SETTLE ALONG THE MISSOURI ARKANSAS BORDER WITH SURFACE LOW TRACKING EAST NORTHEAST ALONG THE BOUNDARY TODAY. SEVERAL WAVES OF UPPER LEVEL ENERGY WILL TRACK OVER THE AREA IN ADVANCE OF THE MAIN SHORTWAVE. PW VALUES IN EXCESS OF AN INCH WILL TRACK INTO SOUTHERN MISSOURI TODAY ALONG TO JUST NORTH OF THE BOUNDARY WITH 120KT JET MAX NOSING INTO THE FORECAST AREA BY THIS EVENING. MAIN RISK TODAY WILL BE WITH HEAVY RAINFALL AND AM EXPECTING SEVERAL ROUNDS OF CONVECTION. WIDESPREAD QPF AMOUNTS OF AROUND 1 TO 2 INCHES WILL BE POSSIBLE WITH THE HEAVIEST OVER SOUTHEAST COUNTIES IN OUR CWA. THIS IS THE REGION WHICH CAN HANDLE THE MOST RAINFALL AS IT HAS BEEN IN A RECENT DROUGHT AND HAS HAD THE LEAST AMOUNT OF SNOWFALL OVER THE PAST MONTH. WHILE WE CANT RULE OUT SOME ISOLATED FLOODING TAKING PLACE...AM INCLINED AT THIS TIME TO HOLD BACK ON A FLOOD WATCH FOR WIDESPREAD FLOODING AS QPF VALUES REMAIN BELOW 6 HOUR FLASH FLOOD GUIDANCE NUMBERS. OF SECONDARY CONCERN BUT NOT TO BE OVERLOOKED WILL BE ANY SEVERE WEATHER CHANCES TODAY. THERE COULD BE PROBLEMS SHOULD THE WARM FRONT LIFT ANY FURTHER NORTH THAN THE MODELS HAVE BEEN SUGGESTING OVER THE PAST SEVERAL NIGHTS. NAM DOES DEVELOP SOME MU CAPE OVER FAR SOUTHERN MISSOURI THIS AFTERNOON AND WITH PLENTY OF SHEAR AVAILABLE...WILL CONTINUE TO MENTION LIMITED TO ELEVATED SEVERE CHANCES FOR FAR SOUTHERN MISSOURI THIS AFTERNOON/EVENING. AS THE LOW LIFTS QUICKLY TO THE NORTHEAST INTO THE OHIO VALLEY BY 06Z FRI...COLDER AIR WILL PUSH INTO THE REGION. NEWER MODEL RUNS BRING MORE QPF IN THE WRAP AROUND MOISTURE AND COLDER AIR MASS...BUT MOST OF THIS TRAILING QPF REMAINS NORTH OF THE CWA. FOR HERE...COULD SEE SOME LIGHT SNOW OVER THE NORTHERN AND WESTERN CWA...BRIEFLY...WITH LITTLE OR NO SNOW ACCUMULATION EXPECTED. AFTER A DRY PERIOD ON SATURDAY...THE GFS DEVELOPS AN INVERTED SURFACE TROUGH FROM THE LOW IN THE HIGH PLAINS INTO WEST CENTRAL MISSOURI AND MAY SEE SOME LIGHT RAIN DEVELOP FROM FRIDAY NIGHT INTO SATURDAY NIGHT AS STRONG LOW LEVEL WINDS DEVELOP IN ADVANCE OF THE NEXT LOW. ANOTHER STRONG LOW AND FRONTAL SYSTEM IS EXPECTED TO SHIFT ACROSS THE REGION SUNDAY INTO SUNDAY NIGHT. CURRENTLY THE MODELS CONTINUE TO TRACK THIS LOW FURTHER NORTH THAN THE CURRENT LOW WHICH WOULD BRING BETTER MOISTURE AND INSTABILITY INTO THE MISSOURI OZARKS AND SOUTHEAST KANSAS. WILL NEED TO MONITOR THIS SYSTEM FOR THE POTENTIAL OF SEVERE STORMS LATE IN THE WEEKEND. LINDENBERG && .AVIATION... OVER THE NEXT 24 HOURS...IFR CEILINGS AND VISIBILITIES WILL BE LIKELY ACROSS SOUTHERN MISSOURI. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE AERODROMES THROUGH THE AFTERNOON...WITH STRONG THUNDERSTORMS EXPECTED OVER THE BRANSON AERODROME LATER THIS AFTERNOON. LOW LEVEL WIND SHEAR WILL ALSO BE A CONCERN OVER FAR SOUTHERN MISSOURI. WINDS WILL TURN FROM SOUTHERLY TO NORTHWESTERLY OVERNIGHT AS A SURFACE LOW PASSES TO THE SOUTH. WITH COLD AIR MOVING IN AT THE SURFACE...SOME LIGHT SNOW WILL BE POSSIBLE DURING THE OVERNIGHT HOURS. WITH UPSLOPE FLOW OUT OF THE NORTHWEST...CONTINUED IFR STRATUS AND REDUCED VISIBILITIES ARE LIKELY THROUGH THE EARLY MORNING. CEILINGS AND VISIBILITIES WILL BEGIN TO IMPROVE ACROSS THE AREA BY MID MORNING. KARDELL && .HYDROLOGY... RAINFALL ACCUMULATIONS OVER THE PAST 6 HOURS FROM AUTOMATED GAGES INDICATE THAT ONE TO ONE AND A HALF INCHES OF RAIN HAS FALLEN FROM SOUTHEAST KANSAS EASTWARD TOWARD SPRINGFIELD. BRIGHT BANDING IS CAUSING OVER-ESTIMATES OF TWO TO THREE TIMES OVER OUR NORTHWEST COUNTIES AS GAGE REPORTS INDICATE ONE HALF TO ONE INCH OF RAIN IN THIS AREA. REGIONAL RADARS SHOW THE BACK EDGE OF RAIN PROGRESSING ACROSS EASTERN KANSAS AS THE STRONG UPPER LEVEL SHORTWAVE MOVES INTO SOUTH CENTRAL OKLAHOMA. LOW LEVEL THETA-E RIDGE STILL REMAINS OVER SOUTHWEST MO...BUT EXPECT THIS FEATURE TO SHIFT EASTWARD THROUGH MID AFTERNOON...WITH HEAVY PRECIPITATION SPREADING FROM NORTHEAST OKLAHOMA INTO SOUTHWEST/SOUTH CENTRAL MO. MAY HAVE SOME ISOLATED FLASH FLOOD CONCERNS THIS AFTERNOON OVER SOUTHWEST MO WHERE ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS EXPECTED OVER THE NEXT ONE TO TWO HOURS. SOUTH CENTRAL MISSOURI HAS HAD MUCH DRIER SOILS AND EXPECT LITTLE TO NO FLOOD PROBLEMS THERE THROUGH THE AFTERNOON. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 24, 12:14 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1214 PM CST THU FEB 24 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1214 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A FRONTAL BOUNDARY WILL BECOME POSITIONED ALONG THE MISSOURI ARKANSAS BORDER LATER TODAY WITH AN AREA OF LOW PRESSURE TRACKING EAST NORTHEAST ALONG THE FRONT. MOISTURE WILL CONTINUE TO INCREASE FROM THE GULF OF MEXICO INTO THE REGION TODAY AND WILL AID IN THUNDERSTORM DEVELOPMENT AND HEAVY RAINFALL TODAY AND TONIGHT. THE HEAVIEST RAINFALL WILL AFFECT SOUTHERN MISSOURI MAINLY SOUTH OF A SALEM TO NEOSHO LINE WHERE ONE TO TWO INCHES OF RAINFALL WILL BE POSSIBLE. DUE TO THE RELATIVELY DRY CONDITIONS OVER THE REGION...WIDESPREAD FLOODING IS NOT EXPECTED...HOWEVER ISOLATED FLOODING WILL BE POSSIBLE IN AREAS WHERE STORMS CAN TRAIN TODAY. INSTABILITY WILL INCREASE ALONG AND SOUTH OF THE ARKANSAS MISSOURI STATE LINE...WHERE A WARM FRONT IS EXPECTED TO STALL OUT BY THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND JUST SOUTH OF THIS FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE SOUTH OF THE WARM FRONT...INCLUDING THE POTENTIAL FOR STRONG WINDS...LARGE HAIL...AND A FEW ISOLATED TORNADOES. THE BEST TORNADO AND WIND THREAT WILL LIKELY REMAIN SOUTH IN ARKANSAS...WHERE THE BEST INSTABILITY WILL RESIDE. NORTH OF THE WARM FRONT...ELEVATED THUNDERSTORMS WILL POSE A HAIL THREAT DURING THE AFTERNOON AND EVENING HOURS...MAINLY TO THE SOUTH AND EAST OF AN ANDERSON TO ROLLA LINE. IN ADDITION TO THE THUNDERSTORM THREAT...LIGHT TO OCCASIONALLY MODERATE SNOW HAS DEVELOPED ACROSS EXTREME NORTHERN PARTS OF THE OUTLOOK AREA...NORTH OF U.S. 54. WHILE NO MAJOR SNOW ACCUMULATIONS ARE EXPECTED RIGHT NOW...SCATTERED SLICK SPOTS ON ROADWAYS ACROSS THE REGION WILL LIKELY CAUSE ISOLATED TRAVEL DIFFICULTIES. AS THIS SYSTEM LIFTS TO THE NORTHEAST LATER TONIGHT...COLDER AIR WILL SPILL SOUTH...RESULTING IN LIGHT SNOW EXPANDING SOUTH AND EAST INTO MUCH OF THE OUTLOOK AREA. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED...HOWEVER...BEFORE PRECIPITATION ENDS BY DAYBREAK FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER STORM SYSTEM WILL ARRIVE LATE IN THE WEEKEND INTO EARLY NEXT WEEK AND WILL BRING THE NEXT CHANCE OF THUNDERSTORMS TO THE AREA...INCLUDING THE POSSIBILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATE THIS AFTERNOON...THOUGH ANY REPORTS OF STRONG THUNDERSTORMS OR SNOW WILL BE APPRECIATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:43 AM CST | River Flood Warning | SGF | Vernon | 3 days |
| Feb 24, 9:43 AM CST | River Flood Warning | SGF | Vernon | 3 days |
| Feb 24, 1:19 PM CST | River Flood Warning | SGF | Cedar | 20 hr |
| Feb 24, 1:44 PM CST | Areal Flood Advisory | SGF | Greene | 5 hr |
| Feb 24, 2:30 PM CST | Areal Flood Warning | SGF | Greene, Polk | 6 hr |
| Feb 24, 3:01 PM CST | Areal Flood Advisory | SGF | Laclede | 5 hr |
| Feb 24, 3:19 PM CST | Areal Flood Warning | SGF | Dallas, Greene, Hickory, Polk, Webster | 5 hr |
| Feb 24, 3:28 PM CST | Areal Flood Warning | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 5 hr |
| Feb 24, 4:59 PM CST | Areal Flood Advisory | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 6 hr |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.